Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 46, NWS Charleston, WV

July 21, 20108 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 21, 2010, 2:31 AM EDT for 8 counties in West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 2:31 AM EDT (06:31 UTC)
Expired
Jul 21, 2010, 8:30 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Raleigh County, WV, Roane County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS51 KRLX 210631
FFWRLX
WVC005-015-019-039-067-081-087-101-211230-
/O.NEW.KRLX.FF.W.0046.100721T0631Z-100721T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
231 AM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
  EASTERN KANAWHA COUNTY IN WEST VIRGINIA...
  NICHOLAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...SUMMERSVILLE...RICHWOOD...
  NORTHERN RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 830 AM EDT

* AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING INTO THE WARNED AREA.    
  RAINFALL AMOUNTS OF 1 TO 1.5 INCHES OF RAIN CAN BE EXPECTED IN A   
  SHORT PERIOD OF TIME. THIS COMBINED WITH AN ALREADY SATURATED      
  SOILS WILL CREATE FLASH FLOODING CONDITIONS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMMA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 8045 3807 8071 3809 8088 3806 8085
      3807 8080 3805 8081 3802 8077 3798 8077
      3795 8080 3787 8075 3783 8092 3779 8091
      3794 8168 3860 8135 3843 8039

$$

30
1 follow-up statement
212 
WGUS71 KRLX 211226
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
826 AM EDT WED JUL 21 2010

WVC005-015-019-039-067-081-087-101-211233-
/O.EXP.KRLX.FF.W.0046.000000T0000Z-100721T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-WEBSTER WV-ROANE WV-CLAY WV-NICHOLAS WV-RALEIGH WV-
BOONE WV-FAYETTE WV-
826 AM EDT WED JUL 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM EDT FOR FAYETTE...
EAST CENTRAL BOONE...NORTHERN RALEIGH...NICHOLAS...CLAY...
SOUTHEASTERN ROANE...SOUTHWESTERN WEBSTER AND EASTERN KANAWHA
COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

HOWEVER..A FLASH FLOOD WATCH IS STILL IN EFFECT UNTIL THIS EVENING 
AND THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE 
SITUATION.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 8045 3807 8071 3809 8088 3806 8085
      3807 8080 3805 8081 3802 8077 3798 8077
      3795 8080 3787 8075 3783 8092 3779 8091
      3794 8168 3860 8135 3843 8039

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:00 AM EDT, 31 minutes earlier.

Area forecast discussion, Jul 21, 2:00 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
200 AM EDT WED JUL 21 2010

.SYNOPSIS...
FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS TODAY...RETURNING
NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FLASH FLOODING ONGOING ALONG I-64 CORRIDOR...ESPECIALLY KY/WV/OH
TRI-STATE AREA...FROM ONGOING REPEATED ROUNDS OF HEAVY RAINFALL.

COMPLETE OVERHAUL OF FORECAST BECAUSE OF MESOSCALE FEATURES
OVERRULING THE SYNOPTIC PICTURE. OPERATIONAL MODELS HAVE VERY POOR
HANDLE OF SITUATION. PLACEMENT OF TRAINING THUNDERSTORMS BASED ON
700MB DEFORMATION FIELD SUGGESTED IN THE LATEST LOCAL HIGH
RESOLUTION MODELS...ESPECIALLY THE WRF-NMM WHICH SEEMS TO HAVE BEST
IDEA OF CURRENT AND UPSTREAM AXIS OF CONVECTION. CONVECTION BAND
SHIFTS FROM I-64 CORRIDOR THIS MORNING...SOUTHWARD INTO THE WV/VA
COALFIELDS THIS AFTERNOON. NEEDLESS TO SAY...FLOODING PROBLEMS WILL
CONTINUE THROUGH TODAY IN THESE AREAS...ESPECIALLY THOSE ALREADY
RECEIVING SIGNIFICANT RAIN.

FOR THE NORTHERN LOWLANDS...A MUCH LOWER CHANCE OF THUNDERSTORMS
COMPARED TO PREVIOUS THINKING. HOWEVER...GIVEN TOUCHY SITUATION WITH
MODELS HAVING POOR HANDLE ON THINGS...AND SURFACE FRONT STILL YET TO
PASS THROUGH...WILL NOT DROP FLASH FLOOD WATCH IN THE NORTH JUST YET
UNTIL IT IS CLEAR THAT THE THREAT IS OVER.

FRONTAL BOUNDARY SAGS SOUTH THROUGH THE AREA WHILE LOSING DEFINITION
TONIGHT...WITH BIG /THOUGH TEMPORARY/ DROP OFF IN PRECIPITABLE
WATER. A WELCOME RELATIVE BREAK IN THE ACTION.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY LIFTING BACK NORTH AS A WARM FRONT ON THURSDAY.
AS IT DOES SO...PW VALUES WILL ONCE AGAIN INCREASE TO AROUND 2
INCHES...AND WEATHER WILL CONTINUE TO REMAIN HOT AND HUMID. THERE
COULD BE A BRIEF BREAK ACROSS MUCH OF THE NORTHERN HALF OF THE CWA
ON THURSDAY BEFORE THE FRONTAL BOUNDARY LIFTS NORTH...AND HAVE
MAINTAINED A DRY FORECAST OVER THESE ZONES FOR THE TIME BEING.
HOTTEST TEMPERATURES OF THE PERIOD WILL BE FRIDAY AS WARM FRONTAL
BOUNDARY LIFTS NORTH OF THE REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF
THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE
SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA
SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH
HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES
AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS
IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE
SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE
FORECAST AREA BY MID WEEK.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
BAND OF TRAINING THUNDERSTORMS TO HAVE HOLD ON THE CENTRAL TO
ESPECIALLY SOUTHERN PART OF THE AREA TODAY. EXPECTING AXIS OF
THUNDERSTORMS AND ASSOCIATED IFR ALONG THE KY/WV/OH TRI-SECTION
THROUGH CENTRAL WV AT 06Z...TO SHIFT VERY SLIGHTLY SOUTHWARD THROUGH
10Z. A RELATIVE LULL OCCURS 10Z-13Z...THOUGH STILL WITH SCATTERED
TSRA IN THAT SAME BAND...THEN MAIN AREA OF THUNDERSTORMS 14Z ONWARD
THROUGH MUCH OF THE DAY WILL BE IN NE KY THRU SOUTHERN WV AND SW VA.
TO THE NORTH...THUNDERSTORM CANNOT BE RULED OUT...BUT CHANCES WILL
BE MUCH LOWER COMPARED TO THE SOUTH. UPPER OHIO VALLEY MAY EVEN SEE
BRIEF IFR VALLEY FOG 10Z-12Z THIS MORNING. THUNDER CHANCES REALLY
WIND DOWN 00Z-06Z THURSDAY AS FRONT PRESSES SOUTH.

AFTER 06Z THURSDAY...
IFR OR WORSE FOG EXPECTED IN MANY VALLEYS 06Z-12Z
THURSDAY...ESPECIALLY CENTRAL TO NORTH.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...SL
LONG TERM...SL
AVIATION...MDP
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT TUE JUL 20 2010

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047-
211700-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS
AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-211700-
DICKENSON-BUCHANAN-MCDOWELL-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS.  ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
COULD POTENTIALLY LEAD TO WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 12:21 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      SOUTH POINT             38.42N 82.57W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            SEVERAL ROAD CLOSURES DUE TO HIGH WATER ACROSS ROADWAYS
            AROUND THE CITY OF SOUTH POINT.

1200 AM     FLASH FLOOD      CHESAPEAKE              38.43N 82.45W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            SEVERAL ROAD CLOSURES DUE TO HIGH WATER ACROSS ROADWAYS
            IN CHESAPEAKE.

1200 AM     FLASH FLOOD      PEDRO                   38.63N 82.67W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            SEVERAL ROAD CLOSURES DUE TO HIGH WATER ACROSS ROADWAYS.

&&

TAXFORD
Local storm report, Jul 21, 12:25 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      SOUTH POINT             38.42N 82.57W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            MULTIPLE WATER RESCUES REPORTED. ONE ON COUNTY ROAD 18
            AND US 52. ONE ON LITTLE SOLIDA ROAD.

&&

TAXFORD
Local storm report, Jul 21, 1:45 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      GREENUP                 38.57N 82.83W
07/21/2010                   GREENUP            KY   EMERGENCY MNGR

            MOST SIDE ROADS IN THE TOWN OF GREENUP ARE IMPASSABLE DUE
            TO HIGH WATER.

0130 AM     FLASH FLOOD      3 NW GREENUP            38.60N 82.87W
07/21/2010                   GREENUP            KY   EMERGENCY MNGR

            WATER RESCUE IN THE TOWN OF LLOYD.

&&

TAXFORD
Local storm report, Jul 21, 1:53 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HEAVY RAIN       HAMLIN                  38.28N 82.10W
07/21/2010  M1.74 INCH       LINCOLN            WV   CO-OP OBSERVER

            PRECIPITATION FELL IN A 2HR TIMESPAN FROM 2145EDT TO
            0145EDT.

&&

TAXFORD
Local storm report, Jul 21, 2:17 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      1 E IRONTON             38.53N 82.66W
07/21/2010                   LAWRENCE           OH   EMERGENCY MNGR

            MULTIPLE WATER RESCUES IN UPPER AND UPPER TOWNSHIP.

&&

TAXFORD
Local storm report, Jul 21, 2:29 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     FLASH FLOOD      1 NW SUMMIT             38.45N 82.72W
07/21/2010                   BOYD               KY   EMERGENCY MNGR

            SEVERAL SECTIONS OF ROUTE 5 CLOSED NEAR THE TOWN OF
            SUMMIT DUE TO HIGH WATER ACROSS ROADWAY.

&&

TAXFORD

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:17 PM EDTAreal Flood WarningRLXCabell3 hr
Jul 20, 9:41 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne64 min
Jul 20, 9:57 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam48 min
Jul 20, 10:06 PM EDTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 2 more8 hr
Jul 20, 10:44 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha61 min
Jul 21, 12:02 AM EDTFlash Flood WarningRLXCabell, Mason, Putnam6 hr
Jul 21, 3:11 AM EDTFlash Flood WarningRLXWayne3 hr
Jul 21, 6:07 AM EDTAreal Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 2 more6 hr
Jul 21, 9:12 AM EDTAreal Flood WarningRLXCabell, Wayne3 hr
Jul 21, 2:22 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer68 min
Jul 21, 3:13 PM EDTSpecial Weather StatementRLXGilmer62 min
Jul 21, 3:48 PM EDTSpecial Weather StatementRLXWayne3 hr

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.